Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 16, NWS Sioux Falls, SD

September 18, 20065 counties in South Dakota

NWS Sioux Falls, SD issued this wind advisory at Sep 18, 2006, 4:12 AM CDT for 5 counties in South Dakota. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2006, 4:12 AM CDT (09:12 UTC)
Expired
Sep 18, 2006, 11:42 AM CDT
In force
8 hr
Issued by
NWS Sioux Falls, SD

Counties Aurora County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 180912
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 AM CDT MON SEP 18 2006

.LOW PRESSURE IN NORTHERN MINNESOTA WILL CREATE A STRONG WEST
TO NORTHWEST FLOW OF AIR TODAY.

SDZ050-057-058-063-064-181630-
/O.EXP.KFSD.WI.Y.0015.000000T0000Z-060918T0900Z/
/O.NEW.KFSD.WI.Y.0016.060918T0912Z-060918T2000Z/
GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
412 AM CDT MON SEP 18 2006

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

WEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS SOUTH CENTRAL SOUTH
DAKOTA THROUGH MID AFTERNOON...WITH AN OCCASIONAL GUST TO AROUND
40 MPH. WINDS WILL THEN BEGIN TO SUBSIDE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

MJF
2 follow-up statements
000 
WWUS73 KFSD 181453
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
953 AM CDT MON SEP 18 2006


.LOW PRESSURE OVER NORTHEAST MINNESOTA WILL CREATE A STRONG WEST
TO NORTHWEST FLOW OF AIR TODAY. LOW PRESSURE WILL MOVE INTO THE
GREAT LAKES THIS AFTERNOON.

SDZ050-057-058-063-064-182000-
/O.CON.KFSD.WI.Y.0016.000000T0000Z-060918T2000Z/
GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
953 AM CDT MON SEP 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON.
SUSTAINED WINDS NEAR 30 MPH ARE EXPECTED TO CONTINUE INTO EARLY
AFTERNOON. WINDS WILL DROP OFF QUICKLY THIS EVENING AS HIGH
PRESSURE BUILDS INTO THE NORTHERN PLAINS. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

LIEBL
000 
WWUS73 KFSD 181642
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1142 AM CDT MON SEP 18 2006


.WIND ADVISORY IS CANCELLED.

SDZ050-057-058-063-064-181745-
/O.CAN.KFSD.WI.Y.0016.000000T0000Z-060918T2000Z/
GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
1142 AM CDT MON SEP 18 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

$$


LIEBL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 17, 9:30 PM CDT, 6 hours 42 minutes earlier.

Area forecast discussion, Sep 17, 9:30 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CDT SUN SEP 17 2006

.DISCUSSION...
EXTENDED WND ADVY UNTIL 4 AM AS STG NW WNDS ON BACKSIDE OF UPPER LOW
WL FUNNEL INTO SWRN CWA. H85 WNDS OF 40 TO 50 KTS WL PERSIST MOST OF
NIGHT AND AS RAINS WRAPS SEWD INTO WRN CWA...SHUD ACTUALLY HELP TO
MIX DOWN STRONGER WNDS FM H85. ALSO UPPED POPS TO LIKELY ACRS NWRN
CWA AS RADAR FM AROUND THE REGION SHOWS THE RAIN MOVG ESEWD FM NCTRL
SD. LOWERED TEMPS ACRS SERN CWA AS SKIES WL REMAIN MOCLR UNTIL LATER
TONIGHT AS LOW CLOUDS MOVCE IN FM THE NW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 4 AM CDT FOR SDZ050-057-058-063-064.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Sep 17, 11:44 AM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 AM CDT SUN SEP 17 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1144 AM CDT SUN SEP 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WIND AND FOG...
WEST WINDS OF 25 TO 35 MPH WILL BE FOUND ACROSS SOUTH CENTRAL
SOUTH DAKOTA...WEST OF A LINE FROM PLANKINTON TO WAGNER...DURING
THE AFTERNOON AND EVENING. A FEW WIND GUSTS TO 45 MPH WILL BE
POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 JH

Nearby

Wind Advisories in South Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.